Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 224, NWS Nashville, TN

June 26, 2010Davidson County, Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2010, 1:05 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2010, 1:05 PM CDT (18:05 UTC)
Expired
Jun 26, 2010, 2:00 PM CDT
In force
55 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2093 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:53 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 26, 12:53 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 PM CDT SAT JUN 26 2010

.UPDATE...26/18Z AVIATION FORECAST

&&

.AVIATION...
LOOK FOR SCATTERED TSTMS THIS AFTERNOON ACROSS THE MID STATE AS
DIURNAL HEATING CRANKS UP. STORMS WILL BE MOVING EAST AT ABOUT 10
15 MPH AND PRODUCE WET MICROBURSTS CONDITIONS WITH BRIEF HEAVY
RAINFALL AND REDUCED VSBYS FOR A SHORT PERIOD OF TIME. OUTSIDE OF
STORMS GENERALLY VFR CONDITIONS BUT MVFR LATE TONIGHT DUE TO FOG.

BOYD

&&

.PREV DISCUSSION... /ISSUED 925 AM CDT SAT JUN 26 2010/

UPDATE...GRIDS AND ZONES HAVE ALREADY BEEN UPDATED TO MENTION
THUNDER POPS THROUGHOUT THE DAY. SCATTERED CONVECTION ALREADY FIRED
UP OVER OUR NORTHWEST COUNTIES...AND A CELL HAS DEVELOPED OVER
NASHVILLE. DIFFUSE FRONTAL ZONE AND LEFTOVER BOUNDARIES WILL
CONTRIBUTE TO CONTINUED CONVECTIVE DEVELOPMENT AS THE ATMOSPHERE
DESTABILIZES TODAY. POPS WILL RANGE FROM AROUND 10 NORTHEAST TO 40
SOUTHWEST. ALSO ADJUSTED TEMPS UP A DEGREE OR SO...MORNING
SOUNDING AND UPSTREAM COMPARISONS INDICATE MANY AREAS WILL TOUCH
95 TODAY...BUT THAT WILL DEPEND ON EXACTLY WHERE THUNDERSTORMS
OCCUR.

WE ARE NOT UNDER AN SPC SLIGHT RISK FOR SEVERE WX. HOWEVER...GOOD
INSTABILITY WITH WEAK SHEAR WILL PROMOTE ISOLATED DOWBURST WIND
EVENTS. A FEW SEVERE WARNINGS WILL PROBABLY BE ISSUED.

PREV DISCUSSION... /ISSUED 545 AM CDT SAT JUN 26 2010/

AVIATION...BNA/CSV...AFTER TWO DAYS OF SCATTERED CONVECTION,
WE'RE LOOKING AT A DRIER AIR MASS TODAY. AT MOST, WE'LL SEE
ISOLATED AFTERNOON STORMS ACROSS MIDDLE TENNESSEE, SO WILL HANDLE
THIS WITH CB REMARKS IN THE TAF'S. OTHERWISE, LOOK FOR VFR WX W/
GENERALLY LIGHT SW WINDS. PERHAPS SOME LIGHT FOG LATE TONIGHT AT
CSV.

PREV DISCUSSION... /ISSUED 306 AM CDT SAT JUN 26 2010/

ISOLATED TO SCATTERED CONVECTION TODAY UNDER LIGHT SLY FLOW AT
THE SFC WITH A FRONTAL SYSTEM WELL TO THE NORTH OVER THE GREAT
LAKES AND NRN PLAINS. DIRUNALLY MODULATED CONVECTION WILL CONTINUE
THROUGH THE WEEKEND AS THE FRONT WORKS IT WAY SWD INTO THE OH/TN
VALLEYS.

FRONT PUSHES SWD THROUGH THE AREA LATE MON. BUT NOT A LOT OF COOL
AIR BEHIND IT...MAINLY DRIER AIR. THE INITIAL H5 SHORTWAVE MERELY
PUSHES THE FRONT FURTHER SWD. HOWEVER...HIGHS WILL STILL BE IN THE
90S IN THE MON-WED PERIOD. HAVE TO WAIT A DAY OR TWO UNTIL WED NGT
WHEN THE UPPER TROUGH DEEPENS SGFNTLY OVER ERN CANADA AND TURNS
UPPER FLOW MORE NLY. THIS WILL BRING COOLER AIR AND DROP DAYTIME
HIGHS INTO THE MID 80S.

MAIN EFFECT OF THIS SCENARIO IS 3 FOLD: A) REDUCE THE DAYS OF
ABOVE NORMAL TEMPS B) REDUCE THE HUMIDITY AND C) SGFNTLY DIMINISH
THE PROBABILITY OF RAINFALL.

CPC PROGS CONTINUE TO INDICATE ABOVE NORMAL TEMPS IN THE 6-10 AND
8-14 DAY PERIODS. BUT THEN...WE'VE BEEN ABOVE 90 DEGREES FOR 14
OUT OF THE LAST 15 DAYS. SO I GUESS BEING 1-2 DEGREES ABOVE NORMAL
IS BETTER THAN BEING 7-8 DEGREES ABOVE NORMAL.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Jun 26, 9:34 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
934 AM CDT SAT JUN 26 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-271445-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
934 AM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER...ALONG WITH WEAK SURFACE BOUNDARIES...WILL
HELP PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BE
STRONG TO BRIEFLY SEVERE THIS AFTERNOON AND EVENING. THE MAIN SEVERE
HAZARD WILL BE LOCALIZED DAMAGING WIND GUSTS. OTHERWISE...THE
SLOW MOVING STORMS WILL CONTAIN HEAVY RAINFALL AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN
SUNDAY AND MONDAY. WARM AND HUMID AIR WILL BE OVER THE
REGION...AND A COLD WILL BE APPROACHING.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

13

In the hours before

Special weather statement, Jun 26, 12:45 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 PM CDT SAT JUN 26 2010

TNZ027-059-261830-
DAVIDSON-WILLIAMSON-
1245 PM CDT SAT JUN 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON
COUNTIES...

AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BELLE MEADE...OR 8 MILES SOUTHWEST OF
DOWNTOWN NASHVILLE...MOVING EAST AT 10 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:32 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry, Wayne28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.